Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Albuquerque, NM

March 2, 2011

NWS Albuquerque, NM issued this red flag warning at Mar 2, 2011, 3:17 AM MST. It took effect at Mar 2, 2011, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 3:17 AM MST (10:17 UTC)
In effect from
Mar 2, 2011, 1:00 PM MST
Expired
Mar 2, 2011, 6:00 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS85 KABQ 021017
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 AM MST WED MAR 2 2011


...FIRE WEATHER WATCH FOR PORTIONS OF THE EAST CENTRAL PLAINS HAS
BEEN CANCELLED FOR TODAY...

...RED FLAG WARNING THIS AFTERNOON FOR EASTERN TORRANCE AND FAR
SOUTHWEST SAN MIGUEL COUNTIES DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR EASTERN
TORRANCE...SOUTHWEST SAN MIGUEL AND WESTERN GUADALUPE COUNTIES DUE
TO STRONG WINDS AND LOW HUMIDITY...

.BREEZIER CONDITIONS COMBINED WITH CRITICALLY LOW HUMIDITY IS
EXPECTED TO THE LEE OF THE CENTRAL MOUNTAINS...PRIMARILY OVER
EASTERN TORRANCE AND FAR SOUTHWEST SAN MIGUEL COUNTIES THIS
AFTERNOON. THIS AREA IS EXPECTED TO EXPAND SOME ON THURSDAY AS THE
WINDS TREND A LITTLE STRONGER. THUS INCLUDING A LITTLE MORE OF SAN
MIGUEL AND THE WESTERN HALF OF GUADALUPE COUNTIES. THE STRONGER
BREEZES AND LOW HUMIDITY WILL BE ACCOMPANIED WITH INCREASED
ATMOSPHERIC INSTABILITY AND WELL ABOVE NORMAL TEMPERATURES. POOR
TO MODERATE HUMIDITY RECOVERIES WILL ALSO PRECEDE THE CRITICAL
DAYTIME CONDITIONS.  

NMZ108-030100-
/O.CAN.KABQ.FW.A.0008.110302T1900Z-110303T0100Z/
/O.NEW.KABQ.FW.A.0009.110303T1900Z-110304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
317 AM MST WED MAR 2 2011

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. THE FIRE
WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. 

* WINDS...SUSTAINED 20 FOOT WINDS BETWEEN 20 TO 25 MPH WITH GUSTS
  BETWEEN 35 TO 40 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 8 TO 11 PERCENT. 

* TIMING...PEAK CONDITIONS SHOULD OCCUR BETWEEN 2 TO 5 PM MST
  GENERALLY FOCUSED ACROSS WESTERN GUADALUPE COUNTY WHICH INCLUDES
  INTERSTATE 40 NEAR SANTA ROSA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ107-030100-
/O.UPG.KABQ.FW.A.0008.110302T1900Z-110303T0100Z/
/O.NEW.KABQ.FW.W.0010.110302T2000Z-110303T0100Z/
/O.NEW.KABQ.FW.A.0009.110303T1900Z-110304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
317 AM MST WED MAR 2 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
MST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON.  

* WINDS...SUSTAINED 20 FOOT WINDS BETWEEN 20 TO 26 MPH WITH GUSTS
  BETWEEN 35 TO 44 MPH. STRONGEST WINDS EXPECTED ON THURSDAY.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 7 TO 14 PERCENT.
  LOWEST READINGS EXPECTED TODAY VERSUS THUR SAY. 

* TIMING...PEAK CONDITIONS WILL OCCUR BOTH DAYS BETWEEN 2 TO 5 PM
  MST GENERALLY MOST FOCUSED AROUND CLINES CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
2 follow-up statements
371 
WWUS85 KABQ 022239
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MST WED MAR 2 2011

...RED FLAG WARNING REST OF THE THE AFTERNOON FOR EASTERN 
TORRANCE AND FAR SOUTHWEST SAN MIGUEL COUNTIES DUE TO STRONG 
WINDS AND LOW HUMIDITY...

...RED FLAG WARNING THURSDAY AFTERNOON FOR CENTRAL AND EASTERN
TORRANCE...SOUTHWEST SAN MIGUEL...GUADALUPE AND DE BACA 
COUNTIES DUE TO STRONG WINDS AND LOW HUMIDITY...

.RED FLAG CONDITIONS SUBSIDING AN HOUR OR SO EITHER SIDE OF SUNSET
TODAY. THIS AREA IS EXPECTED TO EXPAND SOME ON THURSDAY AS THE
WINDS TREND A LITTLE STRONGER. THE STRONGER BREEZES AND LOW
HUMIDITY WILL BE ACCOMPANIED WITH INCREASED ATMOSPHERIC
INSTABILITY AND WELL ABOVE NORMAL TEMPERATURES. POOR TO MODERATE
HUMIDITY RECOVERIES WILL ALSO PRECEDE THE CRITICAL DAYTIME
CONDITIONS. 

NMZ107-030100-
/O.UPG.KABQ.FW.A.0009.110303T1900Z-110304T0100Z/
/O.NEW.KABQ.FW.W.0011.110303T1900Z-110304T0100Z/
/O.CON.KABQ.FW.W.0010.000000T0000Z-110303T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
339 PM MST WED MAR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS BETWEEN 22 AND 30 MPH WITH GUSTS
  BETWEEN 35 AND 45 MPH. STRONGEST WINDS EXPECTED ON THURSDAY.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 5 AND 12 PERCENT.
 
* TIMING...PEAK CONDITIONS WILL OCCUR BOTH DAYS BETWEEN 2 AND 5 PM
  MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ108-030100-
/O.UPG.KABQ.FW.A.0009.110303T1900Z-110304T0100Z/
/O.NEW.KABQ.FW.W.0011.110303T1900Z-110304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
339 PM MST WED MAR 2 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED 20 FOOT WINDS BETWEEN 20 AND27 MPH WITH GUSTS
  BETWEEN 32 AND 40 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 7 AND 11 PERCENT.

* TIMING...PEAK CONDITIONS SHOULD OCCUR BETWEEN 2 TO 5 PM MST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
266 
WWUS85 KABQ 030101
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MST WED MAR 2 2011

...RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 6 PM THURSDAY
FOR CENTRAL AND EASTERN TORRANCE COUNTY AND MUCH OF THE EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.RED FLAG CONDITIONS WILL RETURN THURSDAY AFTERNOON...THOUGH THE
AREA AFFECTED WILL EXPAND FROM TODAY AS THE WINDS TREND A
LITTLE STRONGER. THE STRONGER BREEZES AND LOW HUMIDITY WILL BE
ACCOMPANIED WITH INCREASED ATMOSPHERIC INSTABILITY AND WELL ABOVE
NORMAL TEMPERATURES. POOR TO MODERATE HUMIDITY RECOVERIES WILL
ALSO PRECEDE THE CRITICAL DAYTIME CONDITIONS.

NMZ107-031500-
/O.EXP.KABQ.FW.W.0010.000000T0000Z-110303T0100Z/
/O.CON.KABQ.FW.W.0011.110303T1900Z-110304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
601 PM MST WED MAR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY.

* WINDS...SUSTAINED 20 FOOT WINDS BETWEEN 22 AND 30 MPH WITH GUSTS
  BETWEEN 35 AND 45 MPH. STRONGEST WINDS ARE EXPECTED DURING THE
  MID AFTERNOON HOURS ON THURSDAY.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 5 AND 12 PERCENT.

* TIMING...PEAK CONDITIONS WILL OCCUR BETWEEN 1 AND 5 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ108-031500-
/O.CON.KABQ.FW.W.0011.110303T1900Z-110304T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
601 PM MST WED MAR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
THURSDAY. 

* WINDS...SUSTAINED 20 FOOT WINDS BETWEEN 20 AND 30 MPH WITH GUSTS
  BETWEEN 32 AND 40 MPH. THE STRONGEST WINDS ARE EXPECTED IN
  WESTERN GUADALUPE COUNTY.

* RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 7 AND 11
  PERCENT.

* TIMING...PEAK CONDITIONS SHOULD OCCUR BETWEEN 1 TO 5 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:15 AM MST, 2 minutes earlier.

Area forecast discussion, Mar 2, 3:15 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 AM MST WED MAR 2 2011

.DISCUSSION...PERSISTENT ZONAL FLOW WILL CONTINUE TO BE THE
DOMINANT PLAYER FOR NEW MEXICO WEATHER TODAY. DRY CONDITIONS WILL
ALSO REMAIN IN PLACE AS DEWPOINTS HOVER WITHIN THE SINGLE DIGITS TO
TEENS. THIS COUPLED WITH TEMPERATURES RUNNING ABOVE NORMAL WILL
ALLOW FOR VERY LOW RELATIVE HUMIDITY THIS AFTERNOON. ON THE
KINEMATIC SIDE...WINDS ARE STILL EXPECTED TO INCREASE SLIGHTLY AS
MODELS CONTINUE TO DEPICT ABOUT 20-30 KT AT H7. A SURFACE LOW IN
THE EASTERN PLAINS WILL MARK THE PRESENCE OF A WEAK COLD
FRONT...BUT THE SURFACE GRADIENT SHOULD NOT BE VERY STRONG...AND
THE CORE OF COOLER AIR IS STILL PROGGED TO STAY EAST AND NORTH OF
NEW MEXICO. SOME INTERESTS IN UNION COUNTY WILL LIKELY BE THE ONLY
ONES WHO EXPERIENCE A SLIGHT COOLING TODAY. WINDS EAST OF THE
CENTRAL MOUNTAINS WILL BE STRONG ENOUGH TO WARRANT A RED FLAG
WARNING WITH CRITICAL CONDITIONS SURROUNDING THE GREATER CLINES
CORNERS VICINITY.

A SLIGHT UPTICK IN MID LEVEL MOISTURE AND SOME OROGRAPHICAL LIFT
WILL BE PRESENT NEAR THE SAN JUANS...SO ISOLATED POPS CONTINUE
THERE FOR THE OVERNIGHT PERIOD. OTHERWISE ANY DISTURBANCES WITHIN
THE ZONAL FLOW LOOK TOO WEAK AND SUBTLE TO KICK UP ANY SUFFICIENT
DYNAMICS FOR PRECIPITATION.

MINIMAL CHANGES TO THE UPPER PATTERN ARE FORESEEN FOR THURSDAY
WITH DECENT ZONAL MID LEVEL FLOW CONTINUING. MODELS KEEP A
BROAD...BUT WEAK SURFACE LOW NEAR THE EASTERN NEW MEXICO
BORDER IN THE MIDST OF STEEP LAPSE RATES AND ABOVE NORMAL
TEMPERATURES...SO SOME STRONG SURFACE WINDS WOULD AGAIN MIX TO THE
SURFACE...GENERALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
ISOLATED POPS HAVE BEEN LEFT IN NEAR THE COLORADO BORDER
AGAIN...BUT SHOWER DEVELOPMENT WOULD BE HARD TO COME BY.

UPPER LEVEL SHORTWAVE TROUGH WILL THEN APPROACH NORTHERN NEW
MEXICO ON FRIDAY...DRAGGING IN SOME MOISTURE AND DYNAMICS TO WORK
WITH. POPS WERE SPREAD A BIT FARTHER WEST BY PREVIOUS SHIFT AND
THIS SEEMS LIKE A GOOD CALL. NORTHERN MOUNTAINS WOULD STILL BE THE
FAVORED AREAS THOUGH WITH OROGRAPHICS MAKING THE DIFFERENCE. HAVE
ALSO KEPT IN MENTION OF THUNDER IN NORTH CENTRAL TO NORTHEASTERN
ZONES WHERE NAM12 IS REVEALING A LITTLE BIT OF
POSITIVE...UNCAPPED CAPE AND NEGATIVE LIFTED INDICES. A FEW
INCHES OF SNOW WOULD BE POSSIBLE IN THE MOUNTAINS...BUT AMOUNTS
ARE CERTAINLY LOOKING TO BE ON THE LOW SIDE AT THE MOMENT. THE
BACK DOOR COLD FRONT WOULD DRAG INTO THE PLAINS FRIDAY NIGHT...AND
COULD ALSO AID IN PRECIPITATION DEVELOPMENT FRIDAY EVENING IN THE
NORTHEASTERN PLAINS.

THE TROUGH ALOFT WILL HAVE PUSHED OUT OF NEW MEXICO BY
SATURDAY...WITH SLIGHTLY BELOW NORMAL TEMPERATURES LEFT IN ITS WAKE.
TEMPERATURES ON SUNDAY WOULD CLIMB BACK ABOVE NORMAL...AND THE
WEST NORTHWEST FLOW WOULD THEN GRADUALLY BACK MORE WESTERLY LATE
SUNDAY AND EARLY MONDAY AS THE NEXT WAVE DIGS CLOSER TO THE STATE.
PRECIPITATION WILL FAVOR THE NORTHERN ZONES OF NEW
MEXICO...LEAVING MOST OF THE STATE TO DEAL WITH THE STRONG WINDS
THAT WILL ACCOMPANY THIS BROAD TROUGH INTO MONDAY AND TUESDAY.

52

&&

.AVIATION...VFR CONDITIONS EXPECTED DURING THE NEXT 24 HOURS.
GUSTIER WINDS EXPECTED TO THE LEE OF THE CENTRAL MTNS...GENERALLY
VCNTY OF CQC THIS AFTERNOON. GUSTS TO 35 KT POSSIBLE THERE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 50

&&

.FIRE WEATHER...ADJUSTED WINDS DOWN SLIGHTLY FOR THIS AFTERNOON
ACROSS THE EAST AS MODEL GUIDANCE HAS FLIP FLOPPED BACK TO
THURSDAY FOR THE STRONGER WINDS BETWEEN THE NEXT 2 DAYS.
THUS...ADJUSTED WINDS SLIGHTLY UPWARD THURSDAY AFTERNOON. HUMIDITY
VALUES WILL REMAIN LOW ACROSS THE EAST SO WILL GO AHEAD AND
UPGRADE THE WATCH TO A WARNING FOR ZONE 107...PRIMARILY FOCUSED
BETWEEN EASTERN TORRANCE AND FAR SOUTHWEST SAN MIGUEL COUNTIES.
BASED ON LATEST WIND GRID CHANGES...WILL GO AHEAD AND ISSUE A FIRE
WEATHER WATCH THURSDAY FOR ZONE 107 AND 108. AGAIN CONCENTRATING
ON EASTERN TORRANCE...SOUTHWEST SAN MIGUEL AND WESTERN HALF OF
GUADALUPE COUNTIES. NOT A CLASSIC CASE TO BE SURE BUT WELL ABOVE
NORMAL TEMPERATURES...STEEP LAPSE RATES AND ANTECEDENT POOR
HUMIDITY RECOVERY WILL ACCOMPANY THE STEADIER BREEZES AND LOW
DAYTIME HUMIDITY. WILL CONTINUE TO HOLD ON ANY POSSIBLE WATCH ON
FRIDAY AS HUMIDITY VALUES LOOK TO BE IN QUESTION...WOULD
CONCENTRATE ON ZONE 108 IF SUCH A WATCH WAS NEEDED FOR FRIDAY.

MID LEVEL DRY SLOT CONTINUES ITS GRIP OVER SOUTHERN AND EASTERN
AREAS THIS MORNING. THIS HAS LED TO POOR HUMIDITY RECOVERIES. AS
MENTIONED ABOVE...ADJUSTED WINDS SLIGHTLY DOWN FOR THIS AFTERNOON
THUS LIMITING THE AREA OF RED FLAG CONCERN. REGARDLESS...MIXING WILL
INCREASE AS THE MODELS CONTINUE TO DEPICT STEEPENING MID LEVEL LAPSE
RATES AND WARMER SURFACE TEMPERATURES. NOT AS CONCERNED ABOUT
THICKER HIGH CIRRUS AT THIS TIME ACROSS THE WARNED AREA BUT WILL BE
WATCHING THE NEXT BATCH OF THICKER CIRRUS MOVE OVER AT LEAST THE
WESTERN HALF AS THE FORECAST AREA AS THE DAY PROGRESSES. PERHAPS
IMPACTING THE WARNED AREA AS WELL...THUS MITIGATING FIRE DANGER A
BIT. VENTILATION WILL IMPROVE AREAWIDE. THE MID LEVEL DRY SLOT WILL
ALSO SHIFT SOUTH AND EAST DURING THE COURSE OF THE DAY THUS LIMITING
THE AMOUNT OF SINGLE DIGIT HUMIDITY VALUES AS COMPARED TO
YESTERDAY/S RESULTS. BUT...STILL EXPECT SINGLE DIGITS ACROSS THE
SOUTH AND EAST...INCLUDING MIDDLE RIO GRANDE VALLEY AND THE
ALBUQUERQUE AREA.

HUMIDITY RECOVERIES SHOULD INCH UP TONIGHT ACROSS THE MAJORITY OF
THE AREA AS HIGHER DEWPOINTS TRY TO PUSH IN FROM THE WEST. EITHER
WAY...STILL EXPECT POOR TO MODERATE RECOVERIES ACROSS THE SOUTH AND
EAST AS THE WIND FLOW PICKS UP OVER THE HIGHER MOUNTAIN RIDGES.

BASED ON THE LATEST MODEL GUIDANCE TRENDS...EXPECT A LITTLE GUSTIER
WINDS AND A LITTLE STEEPER LAPSE RATES THURSDAY AFTERNOON. THIS
MEANS STRONGER SURFACE WINDS AREAWIDE BUT ESPECIALLY TO THE LEE OF
THE CENTRAL MOUNTAINS. DECIDED TO ISSUE A WATCH AND EXPAND THE AREA
SLIGHTLY FROM TODAY/S RED FLAG AREA. THUS INCLUDING A LITTLE MORE
OF SAN MIGUEL AND THE WESTERN HALF OF GUADALUPE COUNTIES.
AGAIN...NOT A CLASSIC EVENT BUT MAX TEMPERATURE ANOMALIES SHOULD
RANGE BETWEEN 11 TO 18 DEGREES ABOVE NORMAL ACROSS THE WATCH AREA.
5 TO 10 DEGREES ABOVE NORMAL ACROSS WESTERN AREAS. IT ALSO APPEARS
THAT HIGH CLOUDS WONT BE MUCH OF A FACTOR AS THE MODELS DEPICT THE
THICKER BAND TO TRANSLATE SOUTH OF THE AREA DURING THE MORNING
HOURS. VENTILATION WILL CONTINUE TO INCREASE ON THURSDAY AND
SINGLE DIGIT HUMIDITY VALUES WILL BE POSSIBLE ACROSS PORTIONS OF
THE EASTERN PLAINS DUE TO DOWNSLOPING EFFECTS OFF THE CENTRAL
MOUNTAINS.

FRIDAY REMAINS A CURIOUS AND DYNAMIC DAY AS THE WEATHER MODELS
CONTINUE TO DEPICT A SIGNIFICANT PACIFIC OR CLIPPER WAVE PASSAGE
OVER THE CENTRAL ROCKIES. PRECIPITATION CHANCES REMAIN THE BEST
ACROSS THE FAR NORTH WITH SOME WETTING PRECIPITATION ACROSS NORTH
CENTRAL AND NORTHEAST AREAS. MODELS HAVE BEEN CONSISTENT WITH THAT
DEPICTION THE PAST FEW DAYS. THEY ARE ALSO STARTING TO SHOW SOME
SIGNATURES FOR THUNDER POTENTIAL ACROSS NORTH CENTRAL AND NORTHEAST
AREAS. CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE AND SHOULD
BE WATCHED FOR POTENTIAL IGNITIONS ACROSS THE NORTHEAST ALTHOUGH
THEY WOULD BE ACCOMPANIED WITH HIGHER HUMIDITY SUCH AS 35 PCT OR
GREATER. IT SHOULD ALSO BE MENTIONED THAT SOIL MOISTURE VALUES ARE
MUCH DRIER FURTHER SOUTH.

WEATHER MODELS ALSO REMAIN BULLISH WITH DRAGGING A TWO PRONGED COLD
FRONTAL PASSAGE ACROSS NEW MEXICO ON FRIDAY. THIS INCLUDES A MORE
TRADITIONAL ONE FROM NORTHWEST TO SOUTHEAST ACROSS THE MAJORITY OF
THE AREA WHILE A MORE BACK DOOR INTRUSION IS EXPECTED ACROSS THE
NORTHEAST THIRD. TYPICALLY IN THESE SITUATIONS A RIBBON OF STRONGER
WIND EXISTS WITHIN THE TRADITIONAL FRONTAL PUSH AND SHOULD BE
ORIENTATED SOUTH OF A LINE FROM GRANTS TO CLOVIS. THE HUMIDITY
FORECAST REMAINS TRICKY DUE TO SURFACE COOLING AND VARIABILITY
WITHIN MODEL GUIDANCE FOR DEWPOINTS BUT WE COULD SEE SOME CRITICAL
FIRE WEATHER GROWING CONDITIONS ACROSS PORTIONS OF THE EAST
CENTRAL/SOUTHEAST PLAINS. WILL CONTINUE TO HOLD ON A WATCH FOR NOW
BUT WILL WATCH MODEL TRENDS DURING THE COURSE OF THE NEXT 1 TO 2
DAYS. IT APPEARS THE MORE CRITICAL CONDITIONS WOULD BE SOUTH OF
OUR FIRE WEATHER FORECAST AREA.

BETTER HUMIDITY RECOVERIES SHOULD AFFECT NORTHERN AND EASTERN AREAS
SATURDAY MORNING AS COOLER AIR ENTERS THAT REGION. A MID LEVEL DRY
SLOT WILL AFFECT WESTERN AREAS AND PROVIDE MORE MODERATE RECOVERIES
THERE. COOLER THAN NORMAL TEMPERATURES ACROSS THE EAST ARE STILL
EXPECTED ON SATURDAY WITH NEAR NORMAL READINGS ACROSS THE WEST. THIS
SHOULD LEAD TO LESS VENTILATION AREAWIDE AS COMPARED TO THE PREVIOUS
DAYS BUT STILL NOT BE TOO BAD. AT LEAST DEPICTED BY THE WEATHER
MODELS AT THIS TIME BUT SOME AREAS COULD SEE A REDUCTION IN DEPICTED
VENTILATION AS WE GET NEARER TO SATURDAY. SURFACE WINDS WILL ALSO BE MUCH
LIGHTER.

A DRIER...NEAR ZONAL FLOW IS STILL EXPECTED FOR SUNDAY AND THE
MODELS HAVE BEEN SHOWING THIS FOR THE PAST SEVERAL DAYS.
TEMPERATURES WILL WARM AND THIS WILL LEAD TO A LOWERING IN HUMIDITY.
THE MID LEVEL DRY SLOT SHOULD BE OVER A LARGER PORTION OF THE AREA
SO EXPECT SOME CRITICALLY LOW READINGS ACROSS THE SOUTH AND EAST.
THE CURRENT MIN RH FORECAST GRID MAY BE A BIT TOO HIGH FOR THIS
PERIOD SO THAT WILL BE WATCHED OVER TIME AND COULD GET
ADJUSTED.

STILL LOOKING AT A CRITICAL FIRE WEATHER GROWING EVENT FOR THE
MONDAY/TUESDAY PERIOD. MODELS REMAIN BULLISH WITH THEIR DEPICTION OF
A SIGNIFICANT INCREASE IN WIND OUT AHEAD OF A MORE VIGOROUS PACIFIC
LOW. PRETTY STRONG JET STREAK ALSO DEPICTED AHEAD OF THIS LOW. KEPT
THE GRIDDED WIND FORECAST ON THE HIGH SIDE WITH A COLD FRONTAL SWEEP
OVER THE STATE MONDAY NIGHT INTO TUESDAY. HIGH TEMPERATURES HAVE
BEEN BUMPED UP ACROSS THE EAST ON MONDAY TO ACCOUNT FOR THE
COMPRESSIONAL HEATING OFF THE CENTRAL MOUNTAINS. MODELS STILL SHOW
ADVECTION OF HIGHER DEWPOINTS FROM THE PACIFIC ACROSS THE WEST AND
NOT SURE HOW MUCH OF THIS WILL BLEED INTO THE EAST...ESPECIALLY
WITH SIGNIFICANT MIXING. THUS THE HUMIDITY FORECAST COULD BE A BIT
TOO HIGH WITHIN OUR GRIDS FOR RIGHT NOW BUT WE ARE STILL DEPICTING
CRITICALLY LOW HUMIDITIES FOR PORTIONS OF THE EASTERN PLAINS.
THUS...THAT WOULD BE THE FOCUS FOR THE EVENT. OTHERWISE...SOME
PRECIPITATION REMAINS POSSIBLE ACROSS THE NORTHWEST THIRD DURING
THIS SAME PERIOD AS COOLER AIR AND HIGHER HUMIDITY AFFECTS THAT
AREA.

50

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  30  61  31 /   0   0   0   5
DULCE...........................  57  21  58  23 /   0   5   5  10
CUBA............................  59  20  60  21 /   0   0   0   5
GALLUP..........................  61  24  60  23 /   0   0   0   5
EL MORRO........................  58  26  58  26 /   0   0   0   0
GRANTS..........................  65  27  63  26 /   0   0   0   0
QUEMADO.........................  61  26  63  23 /   0   0   0   0
GLENWOOD........................  71  33  71  30 /   0   0   0   0
CHAMA...........................  51  20  50  20 /   0   5   5  10
LOS ALAMOS......................  63  33  61  30 /   0   0   0  10
PECOS...........................  62  32  61  29 /   0   0   0   5
CERRO/QUESTA....................  58  23  57  21 /   0   0   0   5
RED RIVER.......................  49  21  50  20 /   0   5   5  10
ANGEL FIRE......................  52  20  52  19 /   0   0   0   5
TAOS............................  61  25  59  23 /   0   0   0   5
MORA............................  58  32  59  32 /   0   0   0   5
ESPANOLA........................  67  26  67  25 /   0   0   0   5
SANTA FE........................  64  32  63  30 /   0   0   0   5
SANTA FE AIRPORT................  66  31  66  29 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  67  36  66  35 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  69  39  68  38 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  31  70  31 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  71  33  70  32 /   0   0   0   0
LOS LUNAS.......................  72  31  72  31 /   0   0   0   0
RIO RANCHO......................  70  35  67  34 /   0   0   0   0
SOCORRO.........................  73  35  75  35 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  64  31  66  28 /   0   0   0   0
TIJERAS.........................  68  34  68  35 /   0   0   0   0
MORIARTY/ESTANCIA...............  69  29  68  28 /   0   0   0   0
CLINES CORNERS..................  68  34  63  31 /   0   0   0   0
GRAN QUIVIRA....................  68  39  66  37 /   0   0   0   0
CARRIZOZO.......................  70  38  69  35 /   0   0   0   0
RUIDOSO.........................  66  41  62  39 /   0   0   0   0
CAPULIN.........................  65  26  65  25 /   0   0   0   0
RATON...........................  69  28  68  26 /   0   0   0   0
SPRINGER........................  68  32  68  29 /   0   0   0   0
LAS VEGAS.......................  66  34  66  31 /   0   0   0   0
CLAYTON.........................  65  34  72  31 /   0   0   0   0
ROY.............................  68  32  70  29 /   0   0   0   0
CONCHAS.........................  77  38  77  39 /   0   0   0   0
SANTA ROSA......................  74  36  74  32 /   0   0   0   0
TUCUMCARI.......................  78  39  78  34 /   0   0   0   0
CLOVIS..........................  79  39  78  37 /   0   0   0   0
PORTALES........................  80  38  79  36 /   0   0   0   0
FORT SUMNER.....................  79  39  79  35 /   0   0   0   0
ROSWELL.........................  83  42  85  40 /   0   0   0   0
PICACHO.........................  77  39  77  38 /   0   0   0   0
ELK.............................  72  35  75  34 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ107-108.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING
FOR THE FOLLOWING ZONES...NMZ107.

&&

52/50
Hazardous weather outlook, Mar 1, 5:12 AM MST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 AM MST TUE MAR 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
512 AM MST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS ARE EXPECTED TO STRENGTHEN IN THE MIDST OF DRY CONDITIONS AND
LOW HUMIDITY OVER THE CENTRAL HIGHLANDS AND ADJACENT HIGH PLAINS
ON WEDNESDAY AND POSSIBLY AGAIN ON THURSDAY. THIS WILL CREATE A
BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS IN THE AFTERNOON
HOURS...NAMELY ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES
CORNERS TO SANTA ROSA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:17 AM MSTFire Weather WatchABQ12 hr
Mar 2, 3:39 PM MSTRed Flag WarningABQ26 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.